Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 5, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 15, 2014, 2:29 PM PST for 5 counties in Nevada. It took effect at Feb 16, 2014, 9:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2014, 2:29 PM PST (22:29 UTC)
- In effect from
- Feb 16, 2014, 9:00 AM PST
- Expired
- Feb 16, 2014, 4:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3647 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129 WWUS75 KLKN 152229 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 229 PM PST SAT FEB 15 2014 NVZ031-161200- /O.NEW.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/ /O.CON.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE 229 PM PST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES. * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH EARLY THIS EVENING AND AGAIN FROM MID-MORNING SUNDAY THROUGH EARLY AFTERNOON. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... PARTICULARLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033>041-161200- /O.NEW.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/ SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 229 PM PST SAT FEB 15 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS WILL OCCUR FROM MID-MORNING TO EARLY AFTERNOON. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT, PARTICULARLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-160600- /O.CON.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 229 PM PST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES. * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH EARLY EVENING. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... PARTICULARLY FOR HIGH-PROFILE VEHICLES. EXPECT STRONG CROSSWINDS ON EAST-WEST ROADWAYS. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
673 WWUS75 KLKN 160435 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 835 PM PST SAT FEB 15 2014 NVZ031-161200- /O.CAN.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/ /O.CON.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE 835 PM PST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY... ...WIND ADVISORY FOR THIS EVENING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES. * TIMING...THE STRONGEST WINDS ARE EXPECTED FROM MID-MORNING THROUGH EARLY AFTERNOON ON SUNDAY. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... PARTICULARLY FOR HIGH-PROFILE VEHICLES. AREAS OF BLOWING DUST AND SNOW SHOWERS WILL REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-160545- /O.CAN.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 835 PM PST SAT FEB 15 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS IN THE POPULATED LOWER VALLEYS HAVE DIMINISHED BELOW ADVISORY CRITERIA, AS SUCH THE ADVISORY IS CANCELLED. STRONG GUSTS OF 40 TO 50 MPH WILL CONTINUE OVERNIGHT ON THE HIGHER TERRAIN, AS A COLD FRONT APPROACHES. AREAS OF SUSPENDED DUST WILL CONTINUE TO RESULT IN AREAS OF REDUCED VISIBILITY. $$ NVZ033>041-161200- /O.CON.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/ SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 835 PM PST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS WILL OCCUR FROM MID-MORNING TO EARLY AFTERNOON SUNDAY. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN... DUCKWATER... CURRANT SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... PARTICULARLY FOR HIGH-PROFILE VEHICLES. AREAS OF BLOWING DUST AND SNOW SHOWERS WILL RESULT IN LIMITED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
649 WWUS75 KLKN 161000 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 200 AM PST SUN FEB 16 2014 ...STRONG GUSTY WEST WINDS ACROSS NEVADA TODAY... A COLD FRONT WILL RACE ACROSS NEVADA THIS MORNING, CLEARING ELKO AND SPRING CREEK BY 10 AM, AND CLEARING WHITE PINE COUNTY BY 4 PM. THE COLD FRONTAL PASSAGE WILL BE ACCOMPANIED BY STRONG GUSTY WEST WINDS, WITH THE STRONGEST WINDS EXPECTED ALONG AND NEAR THE COLD FRONT PASSAGE. WIND GUSTS NEAR 50 MPH ARE EXPECTED. WINDS WILL SUBSIDE QUICKLY THIS EVENING. NVZ031-033>041-170000- /O.CON.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 200 AM PST SUN FEB 16 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST GUSTS WILL OCCUR ON THE MOUNTAINS, AND ON HIGHWAY PASSES AND SUMMITS. * TIMING...THE STRONGEST WINDS ARE EXPECTED FROM MID-MORNING THIS MORNING THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL QUICKLY SUBSIDE THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... PARTICULARLY FOR HIGH-PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST AND SNOW SHOWERS WILL REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
668 WWUS75 KLKN 161625 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 825 AM PST SUN FEB 16 2014 ...STRONG GUSTY WEST WINDS ACROSS NEVADA TODAY... A COLD FRONT WILL RACE ACROSS NEVADA THIS MORNING... CLEARING ELKO AND SPRING CREEK BY 10 AM... AND CLEARING WHITE PINE COUNTY BY 4 PM. THE COLD FRONTAL PASSAGE WILL BE ACCOMPANIED BY STRONG GUSTY WEST WINDS... WITH THE STRONGEST WINDS EXPECTED ALONG AND NEAR THE COLD FRONT PASSAGE. WIND GUSTS NEAR 50 MPH ARE EXPECTED. WINDS WILL SUBSIDE QUICKLY THIS EVENING. NVZ031-033>041-170000- /O.CON.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 825 AM PST SUN FEB 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.THE STRONGEST GUSTS WILL OCCUR ON THE MOUNTAINS...AND ON HIGHWAY PASSES AND SUMMITS. * TIMING...THE STRONGEST WINDS ARE EXPECTED FROM MID-MORNING THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL QUICKLY SUBSIDE THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS... LAMOILLE CANYON... HARRISON PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS... WELLS...PEQUOP SUMMIT...ELKO... SPRING CREEK...CARLIN... TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... PARTICULARLY FOR HIGH-PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST AND SNOW SHOWERS WILL REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
515 WWUS75 KLKN 162343 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 343 PM PST SUN FEB 16 2014 NVZ031-033>041-170045- /O.EXP.KLKN.WI.Y.0005.000000T0000Z-140217T0000Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT 343 PM PST SUN FEB 16 2014 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS THIS AFTERNOON AND WILL CONTINUE TO DECREASE THE REST OF THE DAY. GUSTS OF 25 TO 35 MPH WILL CONTINUE OVER EASTERN ELKO COUNTY FOR THE NEXT COUPLE OF HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 15, 2:00 AM PST, 12 hours 29 minutes earlier.
Area forecast discussion, Feb 15, 2:00 AM PST, 12 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 AM PST SAT FEB 15 2014 .SYNOPSIS...UNSEASONABLY MILD THIS AFTERNOON WITH MOST VALLEYS ENJOYING NEAR RECORD HIGH TEMPERATURES IN THE 60S. SOUTHWEST WINDS WILL BE STRONG AND GUSTY...ESPECIALLY ACROSS NORTHERN AND NORTHWEST NEVADA. A QUICK MOVING COLD FRONT WILL BRING SNOW SHOWERS TO NORTHERN NEVADA ON SUNDAY...WITH MOST SNOW FALLING IN ELKO COUNTY. DRY AND MILD MONDAY AND TUESDAY BEFORE A STRONG COLD FRONT BARRELS THROUGH NEVADA TUESDAY NIGHT. && .SHORT TERM...TODAY THROUGH MONDAY. VERY MILD MORNING UNDER A THICK CIRRUS CANOPY, WITH MOST LOCATIONS HOLDING IN THE 40S AT MIDNIGHT. FOR SOME PERSPECTIVE, THE TEMPERATURE AT THE ELKO AIRPORT AT MIDNIGHT WAS 3 DEGREES ABOVE THE NORMAL HIGH TEMPERATURE FOR MID FEBRUARY! PACIFIC MOISTURE CONTINUES TO STREAM ACROSS NEVADA, WITH THE CIRRUS NOT ALLOWING MUCH IF ANY RADIATIONAL COOLING. TODAY...WINDY AND UNSEASONABLY WARM. EFFICIENT MIXING AND LACK OF SNOWCOVER, PLUS THE VERY WARM START THIS MORNING, WILL ALLOW TEMPERATURES TO SOAR INTO THE 60S FOR ALL VALLEYS THIS AFTERNOON. WARMEST VALLEY LOCATIONS ACROSS THE W/SW ZONES IN THE LOWER 70S. EVEN EXPECTING UPPER 40S AND LOWER 50S ALL THE WAY UP THE RUBY MOUNTAINS. SEVERAL RECORD HIGH TEMPERATURES ARE EXPECTED. THE NUMBER TO BEAT AT THE ELKO REGIONAL AIRPORT IS 62, SET IN 2011. SW WINDS WILL BE STRONG AND GUSTY ACROSS NORTHERN NEVADA BY THIS AFTERNOON, WITH MARKEDLY LESS WIND ACROSS CENTRAL NEVADA. INHERITED WIND ADVISORY FOR HUMBOLDT AND NORTHERN ELKO COUNTIES LOOKS APPROPRIATE, AND ACTUALLY INCREASED THE WIND/WIND GUST GRIDS FOR THESE ZONES. GFS BUFR SOUNDINGS FOR WINNEMUCCA SHOW THE WARM AIR WILL ALLOW FOR IMPRESSIVE MIXING TO NEAR 650 MB, WITH NEAR 50 KTS AT THE TOP OF THE MIXED LAYER BY 4 PM. AS SUCH, WIND GUSTS NEAR 50 MPH ARE EXPECTED IN THE VALLEYS OF HUMBOLDT AND NORTHERN ELKO COUNTY THIS AFTERNOON. HIGHER GUSTS TO 60 MPH ON THE HIGHEST TERRAIN/SUMMITS. CERTAINLY A WINDY DAY FOR SOUTHERN ELKO COUNTY, INCLUDING ELKO/SPRING CREEK, AVERAGING 20-30 MPH WITH GUSTS NEAR 40 MPH. EXPECT THESE WINDS TO REMAIN JUST BELOW ADVISORY CRITERIA. WENT AHEAD AND ADDED AREAS OF BLOWING DUST IN THE GRIDS FOR THE WESTERN ZONES THIS AFTERNOON, AND EASTWARD TO SW ELKO COUNTY THIS EVENING. DESPITE A MOSTLY CLOUDY SKY, EXCELLENT MIXING SHOULD BE ABLE TO LOFT SOME WESTERN NEVADA DUST INTO THE ATMOSPHERE THIS AFTERNOON. TRIMMED BACK SHOWER MENTION TO PRETTY MUCH NOTHING ACROSS NORTHERN NEVADA TODAY, WITH STRONG SHADOWING EXPECTED. STRONG WINDS WILL ALSO ALLOW FEW IF ANY RAINDROPS FROM REACHING THE GROUND. SUNDAY...VERY FAST-MOVING SHORTWAVE AND ASSOCIATED COLD FRONT RACES ACROSS NEVADA. SHORTWAVE AXIS EXPECTED TO BE ON THE NW CALIFORNIA COAST AT 4 AM SUNDAY, NEAR BATTLE MOUNTAIN AT 10 AM, AND NEAR SALT LAKE CITY BY 4 PM. IN OTHER WORDS, FORCING FOR PRECIPITATION WILL BE REASONABLY STRONG BUT VERY BRIEF. EXPECTING A BRIEF PERIOD OF SNOW SHOWERS CENTERED ON ELKO COUNTY SUNDAY MORNING, TAPERING QUICKLY ACROSS EASTERN ELKO COUNTY IN THE AFTERNOON. WARM GROUND AND QUICK MOVEMENT WILL ENSURE SNOW AMOUNTS WILL BE LIGHT. 1-2 INCHES IN THE MOUNTAINS, WELL LESS THAN AN INCH FOR SOME VALLEYS. ADDED A MENTION OF ISOLATED THUNDER FOR EASTERN ELKO COUNTY SUNDAY AFTERNOON, AS GFS LIFTED INDEX SUGGESTS WEAK INSTABILITY ALONG THE SURGING COLD FRONT BY MIDDAY. PRIMARY IMPACT WILL AGAIN BE WIND, WITH WEST WINDS AVERAGING 20-30 MPH BEHIND COLD FRONT PASSAGE. CURRENTLY BELIEVE GUSTS WILL MOSTLY BE NEAR OR LESS THAN 40 MPH, SO OPTED NOT TO ISSUE ANOTHER WIND ADVISORY. TEMPERATURES ON SUNDAY MILDEST IN THE MORNING, NEAR 50, BEFORE FALLING IN THE AFTERNOON. MONDAY...DRY AND MILD, BREEZY AND PLEASANT. AIR REMAINS PACIFIC IN ORIGIN, KEEPING HIGHS IN THE 50S. SIGNIFICANTLY REDUCED CLOUD COVER BEHIND DEPARTING SHORTWAVE SUNDAY NIGHT AND MONDAY, WITH MUCH MORE SUN EXPECTED. TURNER .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. THE MODELS ARE IN VERY GOOD AGREEMENT THIS MORNING. A COOL....PREDOMINANTLY UNSETTLED PATTERN WILL CONTINUE PRIMARILY AFFECTING NORTHERN NEVADA. MONDAY NIGHT THROUGH TUESDAY MORNING. DRY CONDITIONS ARE EXPECTED. THE FLOW ALOFT WILL CONTINUE TO BE ZONAL. WINDS ON THE HIGHER TERRAIN WILL BEGIN TO INCREASE AHEAD OF AN INCOMING SHORTWAVE LOW. LOW TEMPERATURES TUESDAY MORNING WILL GENERALLY BE AROUND 30 DEGREES. TUESDAY AFTERNOON THROUGH WEDNESDAY. SOUTHWEST WINDS WILL BE STRENGTHENING AND STRONG GUSTY WINDS WILL WORK THERE WAY DOWN TO THE SURFACE. SOME SHOWERS WILL BEGIN NEAR THE IDAHO AND OREGON BORDERS TUESDAY AFTERNOON. A COLD FRONT WILL DEVELOP AND MOVE THROUGH THE GREAT BASIN TUESDAY NIGHT THROUGH WEDNESDAY. THE FLOW IS FAST...VERY NEAR ZONAL DEPICTED AT THIS TIME. IT IS POSSIBLE TO GET A QUICK 2-3 INCHES OF SNOW OUT OF THIS SYSTEM AS IT MOVES THROUGH WITH THE FRONTAL PASSAGE EXPECTED IN THE ELKO AND SPRING CREEK AREAS AROUND DAYBREAK. COULD POSE VERY FEW PROBLEMS CONSIDERING THE DEPTH OF THE WAVE AND THE CARRY-OVER OF WARM ROAD TEMPERATURES FROM TUESDAY AFTERNOON AND EXPECTED LOW TEMPERATURES ONLY AROUND FREEZING TUESDAY NIGHT. HIGH TEMPERATURES WILL GENERALLY BE IN THE 50S TUESDAY...THEN RANGE FROM THE MID 40S ACROSS NORTHERN NEVADA TO THE MID 50S SOUTH OF HIGHWAY 50. LOW TEMPERATURES WEDNESDAY MORNING WILL GENERALLY BE AROUND 30 DEGREES. WEDNESDAY NIGHT THROUGH FRIDAY. A COLD NORTHWEST FLOW ALOFT WILL BE PERSISTENT AS WILL THE SHOWERS ACROSS NORTHERN NEVADA. WINDS WILL CONTINUE TO BE BREEZY ACROSS NORTHEAST NEVADA AS SEVERAL SHORTWAVES PEPPER THE LKN CWFA. ANY ONE OF THESE WAVE COULD DEVELOP...OUT OF THE BLUE...TO BECOME A LITTLE DEEPER AND PROVIDE FOR WEAK COLD FRONT DEVELOPMENT. THE SHORTWAVE ON THURSDAY LOOKS THE MOST PROMISING AT THIS TIME...HOWEVER THE RAPID UPPER FLOW IS STILL INTACT. SO FOR NOW...NOTHING SIGNIFICANT CAN BE ASCERTAINED FROM MODEL DATA. HIGH TEMPERATURES WILL GENERALLY BE IN THE 40S. LOW TEMPERATURES WILL RANGE FROM THE TEENS TO THE MID 20S. && .AVIATION...VFR CONDITIONS CAN BE EXPECTED AT KWMC KEKO KELY AND KTPH THROUGH SUNDAY MORNING. HOWEVER SURFACE WINDS WILL BE INCREASING AHEAD OF AN APPROACHING COLD FRONT. THE STRONGEST WINDS WILL AFFECT KWMC. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY. && 99/92/92
Hazardous weather outlook, Feb 15, 3:19 AM PST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 319 AM PST SAT FEB 15 2014 NVZ030-031-034-036-038-039-160000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 319 AM PST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY AND TONIGHT. STRONG SOUTHWEST WINDS ARE EXPECTED ACROSS NORTHERN AND NORTHWEST NEVADA THIS AFTERNOON AND THIS EVENING. WIND GUSTS OVER 50 MPH ARE EXPECTED, ESPECIALLY ON THE HIGHER PASSES AND SUMMITS. A WIND ADVISORY IS IN EFFECT FOR HUMBOLDT AND NORTHERN ELKO COUNTIES FROM 10 AM THIS MORNING THROUGH 10 PM THIS EVENING. STRONG GUSTY WINDS WILL CONTINUE ON THE HIGHER TERRAIN OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FAST-MOVING STORM SYSTEM WILL RACE ACROSS NEVADA ON SUNDAY, PRODUCING A PERIOD OF SNOW SHOWERS. THE HEAVIEST SNOW SHOWERS ARE EXPECTED OVER THE HIGHER TERRAIN OF ELKO COUNTY, WHERE 1 TO 3 INCHES MAY ACCUMULATE. SNOW AMOUNTS WILL BE MUCH LESS IN THE VALLEYS. STRONG GUSTY WEST WINDS CAN BE EXPECTED DURING AND AFTER THE COLD FRONTAL PASSAGE. WIND GUSTS NEAR 50 MPH ARE AGAIN POSSIBLE, AND ANOTHER WIND ADVISORY MAY BE REQUIRED. A MUCH STRONGER COLD FRONT IS EXPECTED TO CROSS NEVADA TUESDAY NIGHT AND EARLY WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SEVERAL INCHES OF SNOW AND GUSTY WINDS, FOLLOWED BY MUCH COLDER WEATHER ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. TURNER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.